Alert archive / New York / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 80, NWS Albany, NY

August 4, 2018Berkshire County, Massachusetts; 4 counties in New York

NWS Albany, NY issued this severe thunderstorm warning at Aug 4, 2018, 6:35 PM EDT for Berkshire County, Massachusetts; 4 counties in New York. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2018, 6:35 PM EDT (22:35 UTC)
Expired
Aug 4, 2018, 7:30 PM EDT
In force
55 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Berkshire County, MA, Albany County, NY, Columbia County, NY, Greene County, NY, Rensselaer County, NY

The radar

The Albany radar (KENX), 76 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 6:36 PM EDTTSTM WND DMG1 Nw East Greenbush, NYPOWERLINES DOWN ALONG COLUMBIA TURNPIKE.
Aug 4, 6:37 PM EDTTSTM WND DMG1 W West Sand Lake, NYSNAPPED TELEPHONE POLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2018-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 199 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2018-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
199 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
525 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

249 
WUUS51 KALY 042235
SVRALY
MAC003-NYC001-021-039-083-042330-
/O.NEW.KALY.SV.W.0080.180804T2235Z-180804T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
635 PM EDT SAT AUG 4 2018

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Berkshire County in western Massachusetts...
  Columbia County in east central New York...
  Southeastern Albany County in east central New York...
  Northeastern Greene County in east central New York...
  Southern Rensselaer County in east central New York...

* Until 730 PM EDT.

* At 635 PM EDT, severe thunderstorms were located along a line
  extending from Guilderland to near Berlin, moving southeast at 30
  mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Berlin around 640 PM EDT.
  East Greenbush, Hancock and New Ashford around 650 PM EDT.
  Castleton-On-Hudson and Selkirk around 655 PM EDT.
  Ravena and Cheshire around 700 PM EDT.
  Nassau and New Baltimore around 705 PM EDT.
  Pittsfield around 710 PM EDT.
  Coxsackie, Valatie and Kinderhook around 715 PM EDT.
  Chatham around 725 PM EDT.

Other locations impacted by these severe thunderstorms include
Bleecker Stadium, Brookview, Van Hoesen Station, North Hancock,
Cheshire Harbor, Beckers Corners, Otter Hook, Harlemville, South
Schodack and Houcks Corners.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

&&

LAT...LON 4238 7301 4239 7306 4238 7307 4233 7306
      4231 7303 4231 7300 4225 7300 4217 7303
      4215 7375 4271 7404 4274 7326 4245 7299
TIME...MOT...LOC 2235Z 330DEG 27KT 4267 7389 4269 7332 

HAIL...<.75IN
WIND...60MPH
 
$$

DBT
2 follow-up statements
885 
WWUS51 KALY 042308
SVSALY

Severe Weather Statement
National Weather Service Albany NY
708 PM EDT SAT AUG 4 2018

NYC001-083-042318-
/O.CAN.KALY.SV.W.0080.000000T0000Z-180804T2330Z/
Albany NY-Rensselaer NY-
708 PM EDT SAT AUG 4 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALBANY AND
SOUTHERN RENSSELAER COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 4238 7301 4239 7306 4238 7307 4233 7306
      4231 7303 4231 7300 4225 7300 4217 7303
      4215 7375 4245 7390 4243 7359 4251 7335
      4256 7333 4256 7330 4245 7299
TIME...MOT...LOC 2308Z 341DEG 27KT 4238 7384 4237 7358 4250 7335 

$$

MAC003-NYC021-039-042330-
/O.CON.KALY.SV.W.0080.000000T0000Z-180804T2330Z/
Berkshire MA-Columbia NY-Greene NY-
708 PM EDT SAT AUG 4 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CENTRAL BERKSHIRE...CENTRAL COLUMBIA AND NORTHEASTERN GREENE
COUNTIES...

At 708 PM EDT, severe thunderstorms were located along a line
extending from near Coxsackie to Chatham to near Hancock, moving
south at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Pittsfield, Athens, Austerlitz and Philmont around 720 PM EDT.
  Hudson, Lenox and Lorenz Park around 725 PM EDT.
  Great Barrington, Claverack, Lee, Claverack-Red Mills and 
  Housatonic around 730 PM EDT.

Other locations impacted by these severe thunderstorms include
Rossman, Glendale, Otter Hook, North Hillsdale, Brick Tavern, Lenox
Dale, Harlemville, The Center At Lenox, Dalton and Adams Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

&&

LAT...LON 4238 7301 4239 7306 4238 7307 4233 7306
      4231 7303 4231 7300 4225 7300 4217 7303
      4215 7375 4245 7390 4243 7359 4251 7335
      4256 7333 4256 7330 4245 7299
TIME...MOT...LOC 2308Z 341DEG 27KT 4238 7384 4237 7358 4250 7335 

HAIL...<.75IN
WIND...60MPH
 
$$

DBT
059 
WWUS51 KALY 042322
SVSALY

Severe Weather Statement
National Weather Service Albany NY
722 PM EDT SAT AUG 4 2018

MAC003-NYC021-039-042332-
/O.EXP.KALY.SV.W.0080.000000T0000Z-180804T2330Z/
Berkshire MA-Columbia NY-Greene NY-
722 PM EDT SAT AUG 4 2018

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BERKSHIRE...CENTRAL
COLUMBIA AND NORTHEASTERN GREENE COUNTIES WILL EXPIRE AT 730 PM
EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty 
winds in excess of 40 mph are still possible with these 
thunderstorms.

LAT...LON 4238 7301 4239 7306 4238 7307 4233 7306
      4231 7303 4231 7300 4225 7300 4217 7303
      4215 7375 4245 7390 4243 7359 4251 7335
      4256 7333 4256 7330 4245 7299
TIME...MOT...LOC 2322Z 330DEG 27KT 4229 7377 4228 7351 4241 7328 

$$

DBT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 4:04 PM EDT, 2 hours 31 minutes earlier.

Area forecast discussion, Aug 4, 4:04 PM EDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Albany NY
404 PM EDT Sat Aug 4 2018

.SYNOPSIS...
An isolated shower or thunderstorm is possible late this
afternoon into early this evening, especially from Albany north and
east. Clearing skies and patchy fog is likely for the region
overnight. Hot, humid and dry weather is expected for Monday with
high pressure in control. More wet weather is expected Tuesday into
Wednesday, as showers and thunderstorms will be possible across the
region.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 334 pm EDT...Only an isolated threat for a shower or
thunderstorm for the rest of the afternoon from the Capital
Region/Mohawk Valley north and east. The upper trough axis based
on the RAP is swinging across southern Quebec and northern NY.
A few thunderstorms especially based on the 3-km HRRR will
impact the southern Adirondacks/Lake George Region/southern VT
late this afternoon, and drift southeast and diminish towards
sunset.

The latest RAP SPC Mesoanalysis data as of 1900 UTC has MLCAPES
of 500-1500 J/kg with mid level lapse rates generally less than
6C/km. PWATS remain elevated at 1.25-1.75. Effective bulk shear
are generally 20-25 kts where the isolated storms may pop up,
so expected some locally heavy rain and perhaps some gusty winds
to 40-45 mph, but overall the coverage area should be small.
The POPs have been slightly retooled for the isolated thunder
threat especially north and east of Albany. We decreased the
POPS after 01Z to less than 15 percent.

Tonight...The clearing skies, and light to calm winds with a
fairly moist boundary layer, recent wet ground, and near ideal
radiational cooling conditions will allow for patchy locally
dense radiative fog. We expanded the mist/fog potential for the
region. Lows tonight will fall back into the upper 50s to lower
60s over the mountains, and lower to mid 60s in the valleys.
Some spotty upper 60s are possible in the Capital Region/mid
Hudson Valley.

Tomorrow...The sfc high will build in from the Piedmont and
mid-Atlantic Region. Low and mid level heights will rise. H850
temps increase to +18C to +20C. The combination of temps getting
into the upper 80s to lower 90s in the valleys areas with dewpts
in the upper 60s to around 70F will allow apparent temps to
get into the mid 90s in the mid-Hudson Valley. The criteria for
Heat Advisories is heat indices of 95-99F. We put an advisory
out for eastern Ulster, eastern Greene, western Columbia and
western Dutchess Counties from noon to 9 pm tomorrow. Elsewhere,
it will be hot and humid with high humidity levels again. Highs
in the upper 70s to mid 80s will be common over the higher
terrain and upper 80s to lower 90s over the hills and valley
areas.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
The short term period will start out dry with more wet weather
expected Tuesday.

On Sunday night high pressure which was across the region during the
evening hours and move off the eastern seaboard by Monday morning.
This will allow for dry weather Sunday night and dry weather on
Monday with just a slight chance of an afternoon shower across the
far northwest corner of the forecast area. With the high pressure
center off the coast there will be a return flow of increasingly
humid and hot air across the region with heat indices in the 85 to
100 degree range with the highest values in the Hudson Valley and
Mohawk Valley as well as southern Litchfield County. Lows Sunday
night will be in the mid 60s to around 70 with highs on Monday in
the 80s to lower 90s.

Monday night will continue to be mainly dry but muggy with just the
chance of showers across the far northwest corner of the forecast
area. By Tuesday morning a trough of low pressure will be across
eastern portions of the forecast area with increasing chances of
showers and thunderstorms during the day as the trough of low
pressure only moves a little farther east into New England as a cold
front starts to drop southeast from Canada with low pressure moving
through the upper Great Lakes.

PWATs rise to 1.5 to 2 inches on Tuesday afternoon. MLMUCAPES rise
to 1500 to 4000 J/KG on Tuesday afternoon, 0-6 km bulk shear is 20
to 30 kts Tuesday, H7-H5 lapse rates 5.5 to 6.7 C/km Tuesday
afternoon, 0-3 km helicity 100 to 200 m2/s2 Tuesday. Main threat
again Tuesday looks to be flash flooding along with damaging wind
gusts and perhaps some hail. Highs on Tuesday will be in the upper
70s to lower 90s with heat in the 80s to upper 90s with the highest
values in the Hudson Valley.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
The long term period will continue to be very warm with wet weather
continuing into Wednesday. Drier weather is expected again by
Thursday with scattered showers across northern areas on Friday.
Saturday at this point looks to be mainly dry.

On Wednesday a cold front will be crossing the region late Wednesday
and Wednesday night. PWATs fall to between 1 to 1.5 inches by
Wednesday, MLMUCAPES drop to 300 to 800 J/KG by late Tuesday night
and rise to 1000 to 2000 J/KG on Wednesday, 0-6 km bulk shear is 25
to 35 kts Tuesday night through Wednesday, H7-H5 lapse rates 5.5 to
6.5 C/km Tuesday night through Wednesday, 0-3 km helicity less than
100 m2/s2 Tuesday night and Wednesday. Main threat Wednesday looks
to be the potential for some damaging wind gusts along with perhaps
some hail. Later Wednesday night and Thursday high pressure will
briefly build back into the region providing us with a mainly dry
period. This will be followed by a chance of showers across northern
areas on Friday as another cold front moves southeastward towards
the forecast area from the eastern Great Lakes. Saturday looks
mainly dry at this point as a cold front should be south of much of
the region by 12Z with high pressure building in behind it.

Lows Tuesday night will be in the mid 60s to lower 70s with highs on
Wednesday in the mid 70s to upper 80s. Lows Wednesday night will be
in the upper 50s to upper 60s with highs on Thursday in the mid 70s
to mid 80s. Lows Thursday night will be in the upper 50s to mid 60s
with highs on Friday in the upper 70s to upper 80s. Lows Friday
night will be in the upper 50s to mid 60s with highs on Saturday in
the mid 70s to upper 80s. Lows Tuesday night will be in the
mid 60s to lower 70s with highs on Wednesday in the mid 70s to
upper 80s. Lows Wednesday night will be in the upper 50s to
upper 60s with highs on Thursday in the mid 70s to mid 80s. Lows
Thursday night will be in the upper 50s to mid 60s with highs
on Friday in the upper 70s to upper 80s. Lows Friday night will
be in the upper 50s to mid 60s with highs on Saturday in the mid
70s to upper 80s.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
An upper level disturbance will move east of the region this
afternoon. High pressure will briefly ridge in tonight into
tomorrow.

VFR conditions for the rest of the afternoon, aside for some
high MVFR cigs at KPSF that should erode prior to 20Z/SAT. We
did keep VCSH groups in for KALB/KGFL/KPSF for an isolated pop-
up shower or thunderstorm but coverage will be lower than
previous day.

The skies will clear tonight with the winds becoming light to
calm shortly before midnight. A fairly moist boundary layer,
recent wet ground and radiational cooling conditions will
promote areas of mist and fog between 06Z-12Z/SUN. We went with
IFR/LIFR conditions with cigs/vsbys at KGFL/KPOU/KPSF...and we
kept KALB MVFR. The mist or fog should burn off quickly 11Z-
13Z/SUN with VFR conditions returning and just some high clouds
around.

The winds will become north to northwest at 4-8 kt this
afternoon, and then light to calm shortly after 00Z/SUN. The
winds will be light and variable direction at 5 kt or less in
the late morning into the afternoon.

Outlook...

Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday Night: Low Operational Impact. Slight Chance of SHRA...TSRA.
Thursday: Low Operational Impact. Slight Chance of SHRA.

&&

.FIRE WEATHER...
Rain exits today as an upper level disturbance departs the
region. Hot and humid weather is expected Sunday into the
beginning of the work week.

RH values dry out to 50 to 60 percent this afternoon and 40 to
50 percent Sunday. RH values tonight should be 80 to 100
percent.

Winds will be south this morning at less than 15 mph becoming
west this afternoon. Winds will approach calm tonight and become
west to southwest at less than 15 mph Sunday.

&&

.HYDROLOGY...
Flows remain elevated across portions of the HSA. Only
additional rainfall amounts are expected across the northern
basins this afternoon into tonight.

Dry weather should build in tonight and linger into Monday.
More wet weather is expected by Tuesday lingering into
Wednesday. Some of the rainfall Tuesday into Wednesday could be
locally heavy as well.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Heat Advisory from noon to 9 PM EDT Sunday for NYZ059-060-064-
     065.
MA...None.
VT...None.

&&

SYNOPSIS...Wasula
NEAR TERM...Wasula
SHORT TERM...11
LONG TERM...11
AVIATION...Wasula
FIRE WEATHER...11/NAS
HYDROLOGY...11/NAS
Hazardous weather outlook, Aug 4, 4:02 PM EDT, 2 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
402 PM EDT Sat Aug 4 2018

NYZ059-060-064-065-051100-
Eastern Greene-Western Columbia-Eastern Ulster-Western Dutchess-
402 PM EDT Sat Aug 4 2018

...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM EDT SUNDAY...

This Hazardous Weather Outlook is for the mid Hudson Valley east
central New York.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Additional heat advisories may be needed for Monday and Tuesday.

There is a chance of thunderstorms on Tuesday and Wednesday. Some
thunderstorms on Tuesday will have heavy rainfall and thunderstorms
on both days will have gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ032-033-038>040-042-047-048-051-058-063-082-051100-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Northern Warren-Schoharie-Western Schenectady-
Western Albany-Western Greene-Western Ulster-Northern Fulton-
402 PM EDT Sat Aug 4 2018

This Hazardous Weather Outlook is for the southern Adirondacks, the
Mohawk Valley, the eastern Catskills, Schoharie Valley, Helderbergs
of east central New York.

.DAY ONE...Tonight.

Isolated mainly non severe thunderstorms are possible into early
this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heat advisories may be needed for Monday and Tuesday for the valley
areas if heat indices reach the mid 90s.

There is a chance of thunderstorms on Tuesday and Wednesday. Some
thunderstorms on Tuesday will have heavy rainfall and thunderstorms
on both days will have gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ001-013-MAZ001-025-051100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-
402 PM EDT Sat Aug 4 2018

This Hazardous Weather Outlook is for northwestern Connecticut and
western Massachusetts.

.DAY ONE...Tonight.

Isolated mainly non severe thunderstorms are expected into early this
evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

High temperatures will climb into the 80s to lower 90s Monday
and Tuesday with dew points nearing 70. This will result heat
indices in the 80s to upper 90s and heat advisories may be required
for parts of the region by Tuesday.

There is a chance of thunderstorms on Tuesday and Wednesday. Some
thunderstorms on Tuesday will have heavy rainfall and thunderstorms
on both days will have gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ041-043-049-050-052>054-061-066-083-084-VTZ013>015-051100-
Northern Saratoga-Northern Washington-Eastern Schenectady-
Southern Saratoga-Eastern Albany-Western Rensselaer-
Eastern Rensselaer-Eastern Columbia-Eastern Dutchess-
Southeast Warren-Southern Washington-Bennington-Western Windham-
Eastern Windham-
402 PM EDT Sat Aug 4 2018

This Hazardous Weather Outlook is for southern portions of the Lake
George region, the Greater Capital Region, and Taconics of east
central New York and southern Vermont.

.DAY ONE...Tonight.

Isolated mainly non severe thunderstorms are possible into early
this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

High temperatures will climb into the 80s to lower 90s Monday
and Tuesday with dew points nearing 70. This will result heat
indices in the 80s to upper 90s and heat advisories may be required
for parts of the region for Monday and Tuesday.

There is a chance of thunderstorms on Tuesday and Wednesday. Some
thunderstorms on Tuesday will have heavy rainfall and thunderstorms
on both days will have gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 4, 5:54 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Albany NY
554 PM EDT SAT AUG 4 2018

MAZ001-NYZ053-054-084-VTZ013>015-042230-
Northern Berkshire-Western Rensselaer-Eastern Rensselaer-Southern
Washington-Eastern Windham-Western Windham-Bennington-
554 PM EDT SAT AUG 4 2018

...GUSTY WINDS WILL AFFECT NORTHEASTERN BERKSHIRE...SOUTHEASTERN
WASHINGTON...NORTHEASTERN RENSSELAER... SOUTHERN BENNINGTON AND
SOUTHWESTERN WINDHAM COUNTIES...

At 553 PM EDT, radar indicated gusty winds were located along a line
extending from near Arlington to near Hoosick Falls.
Movement was southeast at 35 mph.

Winds in excess of 40 mph are possible. The winds will precede
rainfall.

These storms will be near...
  Bennington around 610 PM EDT.
  Pownal around 615 PM EDT.
  Williamstown and Wilmington around 620 PM EDT.
  North Adams, Stamford and Readsboro around 625 PM EDT.
  Monroe, Adams, Florida, Heath and Rowe around 630 PM EDT.

Other locations impacted by these winds include Chiselville,
Readsboro Falls, Johnsonville, South Shaftsbury, Guilford, Zylonite,
Hoosick, Hidden Valley, East Kansas and Woodford State Park.

LAT...LON 4273 7277 4274 7302 4270 7302 4270 7296
      4267 7300 4266 7298 4266 7296 4257 7321
      4295 7357 4313 7309 4281 7256
TIME...MOT...LOC 2153Z 316DEG 32KT 4305 7312 4294 7342

DBT
Local storm report, Aug 4, 6:03 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
603 PM EDT SAT AUG 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     TSTM WND DMG     1 W QUEENSBURY          43.35N  73.70W
08/04/2018                   WARREN             NY   TRAINED SPOTTER

            TREES DOWN ACROSS FROM THE GREAT ESCAPE ALONG ROUTE 9.

&&

EVENT NUMBER ALY1800466

11
Local storm report, Aug 4, 6:09 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
609 PM EDT SAT AUG 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     SARATOGA SPRINGS        43.07N  73.78W
08/04/2018                   SARATOGA           NY   DEPT OF HIGHWAYS

&&

EVENT NUMBER ALY1800467

11
Special weather statement, Aug 4, 6:19 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Albany NY
619 PM EDT SAT AUG 4 2018

NYZ040-048>054-042245-
Eastern Albany-Western Rensselaer-Eastern Schenectady-Eastern
Rensselaer-Western Schenectady-Montgomery-Southern Saratoga-Western
Albany-
619 PM EDT SAT AUG 4 2018

...AN AREA OF GUSTY WINDS WILL AFFECT SCHENECTADY...ALBANY...SOUTH
CENTRAL SARATOGA...EASTERN MONTGOMERY AND RENSSELAER COUNTIES...

At 617 PM EDT, radar indicated a gust front located along a line
extending from near Grafton to near Pattersonville-Rotterdam
Junction. Movement was south at 40 mph.

Winds in excess of 40 mph are possible with this gust front.

These winds will be near...
  Grafton and Center Brunswick around 625 PM EDT.
  Altamont, Averill Park and West Sand Lake around 635 PM EDT.
  Berne and Voorheesville around 640 PM EDT.
  Westerlo and Stephentown around 645 PM EDT.

Other locations impacted by these winds include Shakers, Bleecker
Stadium, Clarksville, East Berne, Brookview, Shoefelt Corners,
Glenridge, Hoffmans, Van Hoesen Station and Albia.

LAT...LON 4252 7335 4244 7400 4241 7426 4247 7425
      4250 7423 4253 7423 4255 7424 4258 7424
      4262 7419 4267 7417 4272 7417 4273 7418
      4271 7419 4271 7421 4291 7417 4281 7341
TIME...MOT...LOC 2217Z 351DEG 35KT 4282 7347 4286 7411

JEC
Local storm report, Aug 4, 6:27 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
627 PM EDT SAT AUG 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     TSTM WND DMG     2 NW GRANVILLE          43.43N  73.29W
08/04/2018                   WASHINGTON         NY   LAW ENFORCEMENT

            TREE DOWN IN ROADWAY ON ROUTE 22A.

&&

EVENT NUMBER ALY1800468

11
Local storm report, Aug 4, 6:31 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
631 PM EDT SAT AUG 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TSTM WND DMG     2 ENE WHITEHALL         43.57N  73.38W
08/04/2018                   WASHINGTON         NY   LAW ENFORCEMENT

            TREE DOWN IN ROADWAY ON STALKER RD.

&&

EVENT NUMBER ALY1800469

11

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 7:24 PM EDTSpecial Weather StatementALYBerkshire51 min
Aug 3, 8:46 PM EDTAreal Flood AdvisoryALYUlster3 hr
Aug 3, 9:44 PM EDTAreal Flood AdvisoryALYColumbia, Greene, Ulster3 hr
Aug 3, 10:52 PM EDTAreal Flood AdvisoryALYColumbia, Rensselaer113 min
Aug 4, 3:32 AM EDTAreal Flood AdvisoryALYSaratoga, Warren, Washington3 hr
Aug 4, 3:53 AM EDTRiver Flood WarningALYSchoharie8 hr
Aug 4, 5:53 AM EDTAreal Flood AdvisoryALYSaratoga, Washington3 hr
Aug 4, 12:35 PM EDTAreal Flood AdvisoryALYSaratoga4 hr
Aug 4, 1:37 PM EDTSpecial Weather StatementALYHerkimer53 min
Aug 4, 2:43 PM EDTSpecial Weather StatementALYHerkimer62 min
Aug 4, 3:17 PM EDTHeat AdvisoryALYColumbia, Dutchess, Greene, Ulster30 hr
Aug 4, 3:29 PM EDTSpecial Weather StatementALYHamilton31 min
Aug 4, 3:49 PM EDTSevere Thunderstorm WarningALYWarren, Washington56 min
Aug 4, 3:53 PM EDTSpecial Weather StatementALYWarren67 min
Aug 4, 4:09 PM EDTSevere Thunderstorm WarningALYWarren66 min
Aug 4, 4:28 PM EDTSevere Thunderstorm WarningALYWashington62 min
Aug 4, 4:36 PM EDTAreal Flood AdvisoryALYWarren, Washington3 hr
Aug 4, 4:52 PM EDTSpecial Weather StatementALYWashington38 min
Aug 4, 4:59 PM EDTSpecial Weather StatementALYSaratoga46 min
Aug 4, 5:16 PM EDTAreal Flood AdvisoryALYWarren, Washington3 hr
Aug 4, 5:17 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren44 min
Aug 4, 5:47 PM EDTSpecial Weather StatementALYSaratoga28 min
Aug 4, 6:10 PM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Washington50 min
Aug 4, 6:19 PM EDTSpecial Weather StatementALYAlbany, Rensselaer, Schenectady26 min
Aug 4, 7:04 PM EDTSpecial Weather StatementALYGreene, Schoharie56 min

Nearby

Severe Thunderstorm Warnings in New York, 2018Severe Thunderstorm Warnings in Massachusetts, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.